What is the cause and treatment for blood in ear with severe hearing loss?
User rating for this question
Posted Wed, 22 Jan 2014 in Ear, Nose and Throat Problems
Answered by Dr. Hariom Sharma 26 minutes later
Brief Answer: Acute otitis media Detailed Answer: Hi Sir, I have gone through your query. If you can provide detailed history of your symptoms I will be better able to help you. If there is blood in the ear, it suggests that either there is trauma to ear or acute otitis media. If there is no history of trauma, it suggests that most probably you are suffering from the acute otitis media. The common cause of all forms of otitis media is blockage of the Eustachian tube. My suggestions are as following: -Decongestants and antihistamines, either nasal or oral, are recommended. -Avoid putting water, ear bud and oil in the ear. -If necessary also may take proper systemic antibiotics and local antibiotic ear drops after consultation with your doctor If you have any doubt, I will be available for your query. Wish you good health
Follow-up: What is the cause and treatment for blood in ear with severe hearing loss? 13 hours later
Would Zyrtec be an appropriate medication to try? He has a rhinitis most mornings and evenings - could that cause a problem for the eustachian tube? He has not had any fever or pain - the left ear just went dead suddenly. He said he did feel a couple of pops like you get when you have been swimming and your ears clear - except that did not help the hearing. There has not been any further evidence of blood after that first sighting, but it had obviously been going on for a while because there was dried blood inside the ear.
Answered by Dr. Hariom Sharma 2 hours later
Brief Answer: Rhinitis may cause a problem Detailed Answer: Hi Sir, I have gone through your follow up queries. 1. Yes, zyrtec is an appropriate medication. you can take it as directed by your doctor. 2. Rhinitis can affect eustachian tube functions. The blocked ear as well as popping may be secondary to rhinitis or acute otitis media. 3. I am glad there are no further episodes of bleeding. Please consider my suggestion in my earlier reply. If you don't feel better say in the next 2-3 days, do not hesitate to visit an ENT specialist. Hope this helps. Let me know if you need clarifications. Regards
People also viewed
- Is nosebleeds a side effect of ascomp with codeine?
- Eye problem irritation and heaviness
- Is mouth ulcers a side effect of depo-testosterone?
- I have severe hearing loss due to meniries disease
- Is cough or hoarseness a side effect of budesonide?
- How to treat severe hearing loss in both ears
- Moderately severe hearing loss
- Is burning while urinating a side effect of ceftin?
- Zinc hair loss
- Zit on the crouch
- Is arm, back, or jaw pain a side effect of ventolin?
- What causes hearing loss in left ear
- Yellow substance found on armpit hairs
- What is the treatment for sensorineural hearing loss
- Yes i have this white blister in my lower gum the pain is